Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 5, 2007, 5:48 PM MDT for Uintah County, Utah. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 5:48 PM MDT (23:48 UTC)
- Expired
- Aug 5, 2007, 7:30 PM MDT
- In force
- 102 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Uintah County, UT
The radar
The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:37 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 5, 2:37 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 237 PM MDT SUN AUG 5 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY... ONLY SUBTLE CHANGES EXPECTED IN THE WEATHER PATTERN THE NEXT COUPLE OF DAYS. MONSOONAL MOISTURE WILL CONTINUE TO ADVECT ACROSS THE AREA WITH THE GREATEST MOISTURE ACROSS THE SOUTH. THE GJT 12Z SOUNDING WAS A VERY MOIST 1.25 INCHES OF PRECIPITABLE WATER. A WEAK MID LEVEL SHORTWAVE OVER SOUTHWEST COLORADO AND SOME DIVERGENCE ALOFT AHEAD OF A SHORTWAVE TROUGH OVER THE GREAT BASIN ARE AIDING IN STORM DEVELOPMENT THIS AFTERNOON. STRONGEST STORMS SO FAR HAVE BEEN OVER NORTHEAST UTAH AND NORTHWEST COLORADO WHERE WEAK DYNAMICS AND BEST SURFACE HEATING EARLY ARE AT WORK. HEAVY RAINFALL STILL THE MAIN THREAT WITH STORMS WITH LOCALIZED FLASH FLOODING A POSSIBILITY. STORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND EARLY EVENING. CONVECTION ACROSS SOUTHWEST COLORADO MAY BE SUPPRESSED ON THE BACK SIDE OF THE AFOREMENTIONED SHORTWAVE MOVING ACROSS THE AREA. SHOWERS AND STORMS WILL DECREASE WITH SUNSET BUT CAN NOT RULE OUT ISOLATED TO SCATTERED NOCTURNAL SHOWERS AND THUNDERSTORMS OVERNIGHT WITH MODELS INDICATING A WEAK SHORTWAVE AND DIVERGENCE ALOFT TRAVERSING THE AREA. MORE OF THE SAME FOR MONDAY AND TUESDAY. THE UPPER JET AXIS REMAINS ACROSS THE GREAT BASIN AND NORTHERN ROCKIES POTENTIALLY PROVIDING WEAK DYNAMIC FORCING ALONG ITS SOUTH EDGE. HINTS OF A WEAK BAROCLINIC BOUNDARY BRUSHING THE NORTH AS WELL WHILE SUBTLE SHORTWAVES TROUGHS WILL LIKELY ROTATE OVER THE AREA FROM THE SOUTH...ALL CONTRIBUTING TO MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. MADE LITTLE CHANGE TO THE GOING TEMPERATURE FORECAST WHICH GENERALLY FOLLOWED GUIDANCE AND IS AROUND SEASONAL NORMALS. LINDQUIST .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... OVERALL PATTERN REMAINS IN PLACE WITH HIGH CENTERED OVER THE SOUTHEAST U.S. AND LOW MOVING INTO THE NORTHWEST BUT STALLING BEFORE MAKING MUCH PROGRESS. SLIGHT WARMING AND DRYING TREND BY THE END OF THE WEEK IS HANDLE WELL SO ONLY MINOR TWEAKS TO THE CURRENT PACKAGE. DJC/21 && .AVIATION... MONSOON INFLUENCE TO CONTINUE TO BRING CONVECTIVE WEATHER HAZARDS TO THE AVIATION COMMUNITY. VFR CONDITIONS WILL DOMINATE BUT SOME AREAS WILL HAVE BRIEF PERIODS OF MVFR CEILINGS AND VISIBILITY FROM HEAVY SHOWERS. SHOWERS AND LOW CEILINGS WILL OBSCURE MOUNTAINOUS TERRAIN. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...TAL LONG TERM...DJC AVIATION...TAL
Hazardous weather outlook, Aug 5, 6:00 AM MDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT SUN AUG 5 2007 COZ001>014-017>023-UTZ022>025-027>029-061200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...MORE NUMEROUS OVER THE WESTERN COLORADO MOUNTAINS...TODAY AND THIS EVENING. A FEW OF THESE STORMS WILL CONTINUE PAST MIDNIGHT. A FEW STORMS WILL PRODUCE HEAVY RAIN THAT WILL CAUSE ARROYOS AND SMALL STREAMS TO QUICKLY FILL OR RUN HIGH WITH FAST FLOWING WATER. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING THROUGH TUESDAY. SOME STORMS WILL BE SLOW MOVERS AND PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL. URBAN OR SMALL STREAM FLOODING WILL BE POSSIBLE. WEDNESDAY THROUGH SATURDAY...CONDITIONS WILL BECOME SLIGHTLY DRIER EACH DAY...WITH THUNDERSTORM DEVELOPMENT DECREASING FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER...REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:03 PM MDT | Flash Flood Warning | GJT | Uintah | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.